Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 30, NWS Pueblo, CO

June 16, 20254 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 16, 2025, 8:26 AM MDT for 4 counties in Colorado. It took effect at Jun 16, 2025, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2025, 8:26 AM MDT (14:26 UTC)
In effect from
Jun 16, 2025, 12:00 PM MDT
Expired
Jun 16, 2025, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 218 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 2.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2025-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2025-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4801 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

015 
WWUS85 KPUB 161426
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
826 AM MDT Mon Jun 16 2025

COZ223-170300-
/O.NEW.KPUB.FW.W.0030.250616T1800Z-250617T0300Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
826 AM MDT Mon Jun 16 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 223...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon today to 9 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 223.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
395 
WWUS85 KPUB 162001
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
201 PM MDT Mon Jun 16 2025

COZ223-171215-
/O.NEW.KPUB.FW.W.0031.250617T1600Z-250618T0300Z/
/O.CON.KPUB.FW.W.0030.000000T0000Z-250617T0300Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
201 PM MDT Mon Jun 16 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
223...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 223...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 9 PM MDT Tuesday.

* AFFECTED AREA...Fire Weather Zone 223.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
321 
WWUS85 KPUB 170312
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
912 PM MDT Mon Jun 16 2025

COZ223-171915-
/O.EXP.KPUB.FW.W.0030.000000T0000Z-250617T0300Z/
/O.CON.KPUB.FW.W.0031.250617T1600Z-250618T0300Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
912 PM MDT Mon Jun 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 223...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 223...

* AFFECTED AREA...Fire Weather Zone 223.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 16, 3:03 AM MDT, 5 hours 23 minutes earlier. Its key messages:

  • Hot and dry today. Critical fire weather conditions possible over and near the higher terrain.
Area forecast discussion, Jun 16, 3:03 AM MDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
303 AM MDT Mon Jun 16 2025

.KEY MESSAGES...

- Hot and dry today. Critical fire weather conditions possible
  over and near the higher terrain.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 217 AM MDT Mon Jun 16 2025

Generally quiet weather is expected across SE Colorado today, as
high pressure continues to build in over the region. Temperatures
will continue their warming trend, with 80s over the high valleys
and high-90s to near triple digits over the eastern plains. Clouds
will also be minimal through at least early afternoon, assisting in
adding some extra daytime heating. Conditions will be dry across the
entire area, with RH dropping into the single digits west of the
plains. With some breezy winds over the mountains, critical fire
weather conditions are expected across large potions of the area
this afternoon, mainly over and near the higher terrain. Latest fuel
analysis indicates that current vegetation is not receptive to
enhanced fire spread, so despite the dry conditions, will not be
issuing any fire weather highlights at this time.

A surge of north winds pushes into the plains tonight as a weak
disturbance passes overhead. Even so, chances of showers are quite
low at this time, near zero everywhere except an isolated chance
(10% or less) near the KS border. Overnight lows will remain warm,
with 50s-60s over the plains while the valleys drop into the
40s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 217 AM MDT Mon Jun 16 2025

A shortwave trough will move through CO on Tuesday as moisture
increases behind a cold front which pushes through the SE plains
at variable timings depending on the model. GFS is still the
farthest north with the frontal position in the afternoon as it
mixes it back to the north and lies up along a line from roughly
Colorado Springs to Pritchett. This is the driest solution of
the 00z runs with dew points ranging from the 20s along the
southern I-25 corridor to lower to mid 50s across east central
CO behind the front. NAM12 puts the cold front all the way down
into NE NM/TX panhandle by Tue afternoon with dew points
rebounding into the mid 50s to lower 60s in easterly upslope
flow. This quicker rebound in moisture may be aided by
reinforcing outflows from thunderstorms across KS the night
before. Other high res models models run the gamut in between
these two solutions. HREF mean CAPE ranges from up to 1000 J/kg
along the I-25 corridor around 21z Tue to up to 2500 J/kg across
the far eastern plains (Kiowa and Prowers counties). Deep layer
shears behind the front will be around 40 kts with straight
line hodographs favoring splitting supercells before activity
congeals into a convective cluster and progresses southeastward
during the evening. Question will be how far west the risk area
will extend, though current SPC Outlook, which keeps the
Marginal Risk out of the southern I-25 corridor, looks
reasonable given a better chance for some mixing to cut back dew
points some, even if the faster timed frontal position and
moisture advection end up correct. Main risks would be very
large hail and damaging winds. Can't rule out a tornado at this
point though low level SRH appears limited. Otherwise, it will
be cooler for Tuesday for all areas, especially the eastern
plains where highs will get knocked down around 10 degrees from
the day before.

Activity will shift east of the area Tuesday night with drier
air filtering in for Wednesday beneath a building upper ridge of
high pressure. This will cut back convective potential quite a
bit, with a spotty isolated storm at best across the southeast
mountains in the afternoon. Wednesday will continue on the cool
side, especially for the plains.

Temperatures heat up again for Wednesday into next weekend with
southwesterly winds on the increase as the next upper trough
moves into the western U.S. Temperatures on Thursday will climb
to around 100 across the southeast plains, with the warmth
increasing into Friday and Saturday as H7 temps push above +20
to +22C. High temperatures between 100 and 105 look doable
across the plains and we may be need some heat advisories for
portions of the I-25 corridor and southeast plains Friday and
Saturday if the forecast holds. Fire danger concerns will be
increasing as well Friday and Saturday as humidity values drop
below critical thresholds and winds become gusty. With current
green up, areas of greatest concerns will be out west (southwest
mountains and San Luis Valley) where drought conditions exist
and fuels may become critically dry.

Southwesterly flow aloft may pick up some moisture and advect
in northward into CO, though EC solutions lean drier with this
scenario. An increase in clouds however may help knock a few
degrees off high temperatures for Sunday with some isolated
pops re-entering the forecast. -KT

&&

.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 217 AM MDT Mon Jun 16 2025

VFR conditions are expected at KALS, KCOS, and KPUB through 24
hours. Winds by this afternoon will gust between 20-25 knots, from
the west-southwest at KALS, and from the southeast at KCOS and KPUB.
Additionally, there are little to no chances of precipitation near
the terminals through tonight. Late tonight into early Tuesday, a
weak front will move in over the plains, shifting winds at KCOS and
KPUB to northerly into Tuesday morning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...KT
AVIATION...GARBEROGLIO
Hazardous weather outlook, Jun 16, 3:22 AM MDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
322 AM MDT Mon Jun 16 2025

COZ058>089-093>099-170930-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
322 AM MDT Mon Jun 16 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Meteorological critical fire weather conditions are expected today
across the higher terrain and San Luis Valley. Humidity values will
be near or below 10 percent, with breezy winds near 25 mph and hot
temperatures. There is a low, but non-zero chance (about 10%) for an
isolated thunderstorm near the Kansas border late this evening. Main
threats would be strong outflow winds and frequent lightning, along
with some brief hail up to 1 inch in diameter.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few strong to severe thunderstorms will be possible Tuesday
across the southeast plains with the greatest risk along and east
of a line from Colorado Springs, to La Junta to Pritchett. Large
hail up to 2 inches in diameter, damaging winds up to 70 mph and
locally heavy rainfall will be the primary storm risks. Although
the risk is low, an isolated tornado will be possible, especially
near the Kansas border.

Warmer and drier weather will return for late week into next
weekend with the potential for temperatures breaching 100 degrees
across the lower Arkansas River Valley Friday and Saturday.
Spotty critical fire weather conditions will be possible each day,
becoming more widespread Friday and Saturday out west where
drought conditions have been more persistent across the eastern
San Juan and La Garita mountains and the San Luis Valley.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

GARBEROGLIO/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:09 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Jun 15, 6:37 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
Jun 15, 6:54 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso36 min
Jun 15, 7:29 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jun 15, 7:31 PM MDTSpecial Weather StatementPUBCrowley29 min
Jun 16, 2:01 PM MDTRed Flag WarningPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache31 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.